MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123810
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930); Bowel Perforation (2668)
Date of Event 03/09/2005
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including bowel perforation, disability, hernia recurrence, infection, and subsequent surgical intervention for mesh explant.The instructions-for-use (ifu) supplied with the device lists hernia recurrence and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.In regards to the infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." this emdr represents the bard/davol composix mesh e/x (device #1).An additional emdr was submitted to represent the bard/davol composix mesh e/x (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on or about (b)(6) 2004, the patient underwent surgery for repair of an incarcerated umbilical and epigastric hernia and a bard/davol composix e/x mesh was implanted to repair the hernia defect.It is alleged that on or about (b)(6) 2005, the patient underwent an additional surgery due to a hernia recurrence and a bard/davol composix e/x mesh was implanted to repair the hernia defect.It is alleged that the patient underwent an additional surgery on or about (b)(6) 2017 due to necrotizing infection of the anterior abdominal wall from a small bowel eroding into the mesh and perforating into the abdominal wall.Removal of the infected mesh, bowel resection, debridement of anterior wall, lysis of adhesions and repair of small bowel perforation was performed.It is alleged that on or about (b)(6) 2017, the patient underwent an additional surgery due to necrotizing infection of the anterior abdominal wall with involvement of the small bowel.A wound vac was placed to help with treatment.Attorney also alleges that the patient underwent additional surgeries on or about (b)(6) 2017 during which debridement of abdominal wall wound and vacuum-assisted closure device change was performed.On or about (b)(6) 2017, the patient underwent removal of the wound vac, debridement and irrigation of anterior abdominal wall and reapplication of abdominal wound vac.Attorney alleges that the patient's pain, disability, hospitalizations, and additional surgeries were caused solely as a result of the negligence of the defendants.It is alleged that the patient has suffered and continues to suffer from chronic pain, has undergone and will likely require in the further other forms of care and medical treatment.It is also alleged that the device was defective.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key12627601
Report Number1213643-2021-08164
Device Sequence Number16445272
Product Code FTL
UDI-Device Identifier00801741031212
UDI-Public(01)00801741031212
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2009
Device Catalogue Number0123810
Device Lot Number43EOD273
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;